Don’t miss a thing! Sign up to the Daily Star’s newsletter
Seven children have been rushed to hospital for overdosing after they were allegedly given sleeping pills by a child aged seven.
Police were called to a home in at 100 South 16th Street in Hopewell, Virginia, at around 5.30pm on Wednesday afternoon.
Initially police found four unresponsive children, all aged four and below. They then found a further three who were awake but lethargic in another part of the property.
One of the kids was aged just one, another just two.
According to WTVR, investigators believe a seven-year-old child gave the house full of children some of his sleeping pills.
All seven kids were rushed to John Randolph Hospital and the two youngest have since been moved to another hospital and remain in a serious condition.
According to police, the adult who was meant to be supervising them had left to go to the corner shop.
The adult then rang police when she returned to find some of the children unresponsive.
No charges have been filed as of yet and police say that investigations into the matter are still ongoing.
Overdosing on sleeping pills can be extremely dangerous as all of them are central nervous system depressants that slow down your brain’s activity in order to help you rest.
Hence, taking a higher dose than prescribed, or taking them when not prescribed, can lead to death in severe instances.
Other side effects include extreme lethargy, tiredness and clumsiness.
Irregularities in breathing can also signify a sleeping pill overdose.
Sleeping pill overdoses are especially dangerous as, given the impact of the above symptoms, victims are often unable to contact authorities or the emergency services.
The dosage required to cause an overdose varies between different sleeping pills and is also dependent on age.
For the latest breaking news and stories from across the globe from the Daily Star, sign up for our newsletter by clicking here.
- Breaking News
Source: Read Full Article